MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER
Model Number FMS 2000
Medical Device Problem Code Failure to Infuse (2340)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The rapid infuser, fms2000 involved in the incident has been returned to belmont for investigation; evaluation of the unit is in process.There is insufficient information available at this time to establish a root cause of the reported infusion failure.The fms2000 may not infuse at the set rate if the system is keeping the pressure in the line under the pressure limit.In the event that the flow rate is slowing down or will not go at the set rate, the operator's manual provides the following recommended operator actions: 1) "check and remove kinks or obstructions in the tubing"; 2) "use the appropriate infusion set recommended in the guide, match the infusion set to flow rate and fluid type"; and 3) "increase flow by increasing the pressure limit.Change the pressure limit in calibration/setup to a higher limit (maximum pressure limit is 300 mmhg)".The manufacturing records for this serial number were reviewed and no anomalies were identified.The unit has not been returned to belmont for service or preventive maintenance since it was initially shipped to the customer in 2014.It was reported that another rapid infuser was used to finish the case; there was no harm to the patient.Belmont will perform a thorough investigation of the device and submit a follow-up report accordingly.
 
Event or Problem Description
The hospital biomed reported that the user was unable to use the rapid infuser, fms 2000 on a patient during a case on (b)(6) 2021 late afternoon.According to the report: a blood bag was connected to the fms machine.After finish priming, 500 ml/min flow rate was selected but the unit was at idle and not proceeding to infuse.There was no error message on the screen.
 
Additional Manufacturer Narrative
The rapid infuser, fms 2000 involved in the incident was returned to belmont for investigation.Belmont was unable to confirm the reported infusion failure after extensive testing and stress testing at elevated temperatures for 48 hours.The unit was tested in both hardware and infusion modes over a full range of flow rates; the unit performed according to specifications upon receipt.The fms 2000 may not infuse at the set rate if the system is keeping the pressure in the line under the pressure limit.In the event that the flow rate is slowing down or will not go at the set rate, the operator's manual provides the following recommended operator actions: 1) "check and remove kinks or obstructions in the tubing"; 2) "use the appropriate infusion set recommended in the guide, match the infusion set to flow rate and fluid type"; and 3) "increase flow by increasing the pressure limit.Change the pressure limit in calibration/setup to a higher limit (maximum pressure limit is 300 mmhg)".The manufacturing records for this serial number were reviewed and no anomalies were identified.It was reported that another rapid infuser was used to finish the case; there was no harm to the patient.

Brand Name
THE BELMONT RAPID INFUSER
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
sabrina belladue
780 boston road
billerica, MA 01821
9783307637
MDR Report Key12284893
Report Number1219702-2021-00107
Device Sequence Number14163152
Product Code LGZ
UDI-Device Identifier10896128002012
UDI-Public(01)10896128002012
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K091855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFMS 2000
Device Catalogue Number903-00001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer07/06/2021
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown